Taking This Drug For Migraine Disease And Weight Loss Causes Osteoporosis

Migraine Disease And Weight Loss Drug Topiramate is known to cause osteoporosis by causing loss of calcium through the kidneys. While osteoporosis is not common, we don’t know if it is really that rare. A side effect that was thought to be rare (less than 1%, according to the manufacturer) when the drug was launched, is kidney stones. Now we know that close to 20% of people taking Migraine Disease drug topiramate for a long time, develop kidney stones. Both kidney stones and osteoporosis occur through similar mechanisms, so it is possible that osteoporosis is also much more common than doctors think.

This patient had no other side effects and topiramate Migraine Disease drug was very effective in controlling her migraines. Since osteoporosis is a very serious and potentially dangerous condition, she will have to stop taking topiramate. However, she does have other options because she has never tried Botox injections and several other drugs for the prevention of migraines.

Prev1 of 2
Continue Reading on Next Page


Share.

Leave A Reply